Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for depigmentation of skin

Hi doctor, I am 28 years old woman. I have been biting my lips and often tear off the dried skin of my lower lips from my childhood. So from the childhood my lower lips started turning pale and now became white, slowly leading to depigmentation in my lower lips. When I was pregnant (2 months), patches increased. I have no other patches like this in any other parts of my body. Doctors asked me to abort since I got German measles when I was 2 and half months pregnant. It has been 5 months since abortion. After abortion also patches increased even inside of my upper lips. I have sinus problem, so often I breathe through mouth only. My office and bed room in my home are also fully air conditioned. I went to a dermatologist and he gave my tablet named Patchex for one month and asked me to apply a lotion named Vitibex. He also gave an oinment for mouth ulcer. I have oral herpes infection and often I have cold blisters in my lips. But when I was pregnant and after getting that German measles and till now , I have no cold blisters. I am afraid whether it will be vitiligo. Please suggest me whether it is a vitamin deficiency and what are all the foods I have to take for repigmenting my lips.
Fri, 2 Jan 2015
Report Abuse
Dermatologist 's  Response
Hello,

Welcome to healthcare magic.

From your history and description, he possibilities include focal lip vitiligo and post traumatic depigmentation( secondary to constant biting of lips).

You could confirm vitiligo by getting an examination done under a wood's lamp. You could also confirm by doing a skin biopsy.

Once the condition is confirmed, you can start the appropriate treatment.

It is not related to vitamin deficiency.

You could use an ointment containing 0.03% Tacrolimus which will help in either of the condition. But this has to be used only with a dermatologist's prescription as this can trigger your cold sore( viral infection).

Hope this helps you.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Good day I went to see a dematologist about a month ago for the pigmentation on my skin. He prescribed depigmentation cream for it. After a few day...